Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Jul, 1979, Volume 47, Issue 4

Existence of a Core When There Are Increasing Returns<869:EOACWT>2.0.CO;2-F
p. 869-876

W. W. Sharkey

A model of a cooperative game without side payments is used to study the core of an economy subject to increasing returns. The major result is that quasi-convexity and subhomogeneity of the cost function along with restrictive but plausible conditions on preferences are sufficient for the existence of a core. Implications are considered for both partial and general equilibrium analysis.

Log In To View Full Content